MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 698G
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2024 and suture was used.A foreign matter was found.It was not a control release needle.Further details are not provided.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information: h6 component code: g07002 - device pending evaluation.Additional information provided: please provide the name of procedure.Unk.Where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?) inside.Please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? unk.What was the texture? unk.Are there any photos of the foreign matter available? no.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).Please perform and document the follow up attempt for product return.The device has been received at sukagawa and will be shipped.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.One sealed overwrap packet was received for analysis.Product code 698g.During visual inspection of the returned sample, some black foreign matters were observed inside the packet.Based on the information currently available, the foreign matter was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHLN BLK 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20664587
Report Number2210968-2024-11879
Device Sequence Number17944844
Product Code GAR
UDI-Device Identifier10705031008588
UDI-Public(01)10705031008588(17)290228(10)UCBCAD
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698G
Device Lot NumberUCBCAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown